Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz/Truvada WITHOUT the Norvir?
Jul 31, 2010

I take Reyataz/Truvada/Norvir. I am in a part of the world for three months with little if any refrigeration. Unfortunately, my last 30 days supply of Norvir has suffered, and all the gel-tabs have fused together. Is there any point in continuing taking the Reyataz and Truvada without the Norvir? Or should I take a one month "drug holiday"? (I was diagnosed seven years ago, have been 100% compliant with my meds, and undetectable viral load for the past 6 years.)

Response from Dr. Young

Hello and thanks for your post.

If you're taking Truvada with Reyataz (atazanavir), it's a bad idea to take the medications without Norvir. This is because the tenofovir part of Truvada lowers Reyataz levels, an interaction overcome with Norvir boosting.

It would probably be best to first discuss the situation with your healthcare provider; in my opinion, it would be better to hold all of your HIV medications until you have all of them to take.

One alternative to discuss with your provider is the possibility of using Epzicom (abacavir/3TC) with unboosted Reyataz-- a combo that has been evaluated in the ARIES clinical trial. Such a regimen switch suggests that there would be little penalty in going to a Norvir-free Reyataz with Epzicom (a combo that avoids the previously mentioned drug interaction). We've had nice results in patients who, for one reason or another, had issues with Norvir.

I hope this is helpful, BY



Previous
Can i trust the results for an HIV elisa test after 7 and 10 months??
Next
Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement